Last Updated on November 26, 2020 by
Venlafaxine withdrawal symptoms may make it near to impossible to taper off the drug without careful monitoring and daily help.
Drug companies sell the drug to millions of people, via the doctors who wrote the prescriptions. Very little guidance, if any, is given to the prescribing physicians to assist their patients with reducing or eliminating medications when they decide to quit. In the main, people who get into lingering troubles after attempting to come off a drug like Venlafaxine, were given no real idea of how to correctly conduct a taper. We can help, as safe and gentle tapering is our specialty at the Alternative to Meds Center in Sedona Arizona.
Notes on SNRI Drugs
SNRI meds interrupt the normal function of several different neurotransmitters. When the drug enters the CNS, it forces these hormones to stay out in the spaces between nerve cells (the synapses) where they accumulate and build up. Because these are excitatory transmitters, this produces a stimulating, euphoric effect on the person, similar to taking a hit of cocaine, though the result may not be as instantaneous as cocaine. This situation, not a natural occurrence, causes unfortunate consequences. After these neurotransmitters decay, they are gone for good. SNRI drugs such as Venlafaxine cannot create new molecules of these naturally occurring substances, and so the person eventually will be left with a deficit. Serotonin and norepinephrine (adrenaline) deficiencies link to feelings of lethargy, depression, fatigue, and others. Whether or not a person had a shortage of neurotransmitters before the prescription, they indeed will have one after being on SNRI drugs for any length of time.
When a person begins to feel like the drug is no longer working, they are correct. There are not enough neurotransmitters left to engage with or manipulate, and so the doctor may attempt to switch to another drug, or up the dosage. Both solutions typically compound the problems and usually results in the person just wanting to get off the drugs. However, the withdrawal symptoms create a massive barrier to just stopping. Even slowly weaning off can be problematic without the proper preparation and therapies in place to help the process to go smoothly. These are what the center specializes in and has done for more than ten years with resounding success.
Problems with Venlafaxine Withdrawal Symptoms
Please bear in mind that the FDA never recommends abruptly stopping an SNRI. To do so can be life-threatening.
Some of the withdrawal effects caused by reducing too fast, without preparation, or stopping the drug cold turkey can be severe, and can include:
- recurring suicidal thoughts
- feeling drunk, lack of coordination, slurred speech
- unable to regain balance after standing up
- deepened depression
- panic attacks
- high blood pressure
- feeling like you are dying
- brain zaps, brain shakes or electrical jolts going through the head, spine, and neck.
- rapid mood swings, going from elated to crying spells from one moment to the next, without apparent cause.
- vomiting and extreme nausea feelings
- cognitive dysfunction, inability to focus, concentrate or think clearly
Find the Best Help for Withdrawal for Medication
Our residential center, the Alternative to Meds Center, has been helping people to safely taper from medications for well over ten years and has helped thousands of persons to reach their goals, regaining energy, inner happiness, better sleep, stable mood, and many other health improvements. If you or your loved one suffers from the problem of wanting to stop taking an SNRI, yet you are too fearful of the withdrawal side effects, do not despair. We are here to help you.
We welcome you to call us at the number on this page for more detailed information. We want to let you know all of the exciting aspects and various therapies that we use to achieve a safe and healthy withdrawal experience. Our clients typically feel brighter, more energetic, happier, more stable, all the things that the drug perhaps was unable to do for you. Call us today and find out more about our holistic program to address Venlafaxine withdrawal symptoms.
Dr. Samuel Lee
Dr. Samuel Lee is a board-certified psychiatrist, specializing in a spiritually-based mental health discipline and integrative approaches. He graduated with an MD at Loma Linda University School of Medicine and did a residency in psychiatry at Cedars-Sinai Medical Center and University of Washington School of Medicine in Seattle. He has also been an inpatient adult psychiatrist at Kaweah Delta Mental Health Hospital and the primary attending geriatric psychiatrist at the Auerbach Inpatient Psychiatric Jewish Home Hospital. In addition, he served as the general adult outpatient psychiatrist at Kaiser Permanente. He is board-certified in psychiatry and neurology and has a B.A. Magna Cum Laude in Religion from Pacific Union College. His specialty is in natural healing techniques that promote the body’s innate ability to heal itself.